Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2020, 5:49 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 20, 2020, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:12 PM CDT | FUNNEL CLOUD | 2 S High Cliff State Pa, WI | TRAINED SPOTTER JUST SOUTH OF HIGH CLIFF STATE PARK SAW A ROTATING WALL CLOUD AND BRIEF FUNNEL THAT DID NOT REACH THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
745
WUUS53 KGRB 202249
SVRGRB
WIC015-139-202315-
/O.NEW.KGRB.SV.W.0019.200620T2249Z-200620T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
549 PM CDT Sat Jun 20 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Calumet County in east central Wisconsin...
East central Winnebago County in east central Wisconsin...
* Until 615 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located near Central Lake
Winnebago, or 10 miles southeast of Oshkosh, moving northeast at 25
mph.
HAZARD...60 mph wind gusts. Brief waterspouts are possible over
Lake Winnebago.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oshkosh, Chilton, High Cliff State Park, Central Lake Winnebago,
Northern Lake Winnebago, Harrison, Sherwood, Brothertown, Hilbert
and Stockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
If on or near Lake Winnebago, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4401 8853 4421 8827 4408 8805 4394 8828
4394 8840 4393 8841
TIME...MOT...LOC 2247Z 222DEG 24KT 4395 8837
HAIL...<.75IN
WIND...60MPH
$$
RDM3 follow-up statements
575
WWUS53 KGRB 202258
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
558 PM CDT Sat Jun 20 2020
WIC139-202307-
/O.CAN.KGRB.SV.W.0019.000000T0000Z-200620T2315Z/
Winnebago WI-
558 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINNEBAGO COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4405 8840 4409 8841 4410 8841 4421 8827
4413 8814 4402 8832 4402 8834
TIME...MOT...LOC 2257Z 219DEG 22KT 4408 8836
$$
WIC015-202315-
/O.CON.KGRB.SV.W.0019.000000T0000Z-200620T2315Z/
Calumet WI-
558 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN CALUMET COUNTY...
At 557 PM CDT, a severe thunderstorm was located near Central Lake
Winnebago, or 10 miles east of Oshkosh, moving northeast at 25 mph.
HAZARD...60 mph wind gusts. The storm is intensifying and showing
signs of rotation over Lake Winnebago.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
High Cliff State Park, Northern Lake Winnebago, Central Lake
Winnebago, Harrison, Sherwood, Hilbert, Stockbridge and St John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
If on or near Lake Winnebago, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4405 8840 4409 8841 4410 8841 4421 8827
4413 8814 4402 8832 4402 8834
TIME...MOT...LOC 2257Z 219DEG 22KT 4408 8836
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RDM112
WWUS53 KGRB 202306
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
606 PM CDT Sat Jun 20 2020
WIC015-202315-
/O.CON.KGRB.SV.W.0019.000000T0000Z-200620T2315Z/
Calumet WI-
606 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN CALUMET COUNTY...
At 606 PM CDT, a severe thunderstorm was located near High Cliff
State Park, or 10 miles southeast of Appleton, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Calumet County, including the following locations...
Sherwood, Harrison and Stockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4408 8836 4411 8838 4421 8827 4415 8818
4407 8830 4408 8832
TIME...MOT...LOC 2306Z 222DEG 24KT 4413 8830
HAIL...<.75IN
WIND...60MPH
$$
RDM050
WWUS53 KGRB 202314
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
614 PM CDT Sat Jun 20 2020
WIC015-202323-
/O.EXP.KGRB.SV.W.0019.000000T0000Z-200620T2315Z/
Calumet WI-
614 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALUMET COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4408 8836 4411 8838 4421 8827 4415 8818
4407 8830 4408 8832
TIME...MOT...LOC 2313Z 222DEG 24KT 4416 8826
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:02 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 20, 3:02 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 302 PM CDT Sat Jun 20 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 301 PM CDT Sat Jun 20 2020 Shortwave lifting northeast across Wisconsin will continue to produce showers and thunderstorms through the mid evening hours. Considerable cloud cover and precipitation have kept temperatures and instability in check. There is a small chance of a strong or marginally severe storm south of highway 10 during the late afternoon or early evening hours in the vicinity of the warm front. Locally heavy rain is possible through early evening hours, which could produce local flooding in some places. Lows tonight will be a few degrees above normal. Sunday should be pretty nice for Father's Day activities. It will be a little less humid than the last few days, with temperatures a few degrees above normal. There could be scattered showers late in the day in the western part of the forecast area as the next system approaches. .LONG TERM...Sunday Night Through Saturday Issued at 301 PM CDT Sat Jun 20 2020 Focus on the long term remains storm chances and flooding threat Sunday night into Monday night, with additional shower/storm chances Tuesday-Thursday and again late in the week. Temps look to generally be between 10 degrees below normal and 5 degrees above normal. Sunday night into Monday night...the 500mb low will slowly shift into western Ontario, as a piece of shortwave energy rotates into Wisconsin and a weak surface low and cold front push across the area. Showers/storms look to be ongoing Sunday afternoon/evening west of the area, then spread into our area as these features push east. Still some uncertainty on how exactly things will play out, as models differ slightly on timing/location of features and clusters of storms, but expect at least a round or two of storms across the area starting late Sunday evening and another round on Monday as the front drops across the area. Severe weather threat remains low do to limited instability; however, a severe storm or two can't be ruled out across central and east central WI ahead of the front. Bigger issue could be flooding as PWATs climb over 1.5" and any slow moving or training storms will create flooding issues, especially where the heaviest rain fell today. The threat for river flooding will also be increasing into early next week as a lot of water has fallen in some river basins. A few lingering showers are possible behind the front Monday night, but this activity will be on the lighter side. Tuesday into Thursday...northwest/cyclonic flow takes over across the region as the 500mb low remains slowly drifts east across Ontario. Expect a dry start each day then chances for showers and isolated storms increase in the late morning and afternoon as diurnally driven activity is expected, ending in the evening hours. Strongest activity could produce some hail as wet bulb temps will be under 8500 ft. Model soundings also showing a weak inverted V signature. Although there is no strong winds to mix down, evaporative cooling effects could produce some gusty winds in any storm. By Thursday...heights continue to build as ridging builds in from the west, reducing the chance for instability showers, but a few still can't be ruled out. Rest of the forecast...500mb low drifts into eastern Ontario and eventually Quebec late in the week, with the flow becoming more zonal across the CONUS. Another upper trough and surface low pressure is forecast to push across the area somewhere in the Friday or Saturday timeframe, bringing shower and storms back to the area. && .AVIATION...for 18Z TAF Issuance Issued at 1234 PM CDT Sat Jun 20 2020 Variable conditions are expected today with a lot of showers and thunderstorms ahead of a slow moving front. Conditions should be MVFR most of the time in most places, but brief heavy rain and IFR conditions are possible. The activity should end early this evening, but leftover moisture will result in low clouds and fog formation overnight. Improving conditions are expected Sunday morning, with VFR conditions by Sunday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Jun 20, 2:53 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 253 PM CDT Sat Jun 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 253 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected into the early evening hours. There is a small chance that a storm could become marginally severe south of Highway 29 with strong winds and hail. Localized very heavy rain could produce urban and small stream flooding in some places. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Additional rounds of showers and thunderstorms are possible at times from Sunday night through Monday night. A few of the storms could become strong or severe with large hail and damaging winds Monday into Monday evening across central and portions of east- central Wisconsin. Heavy rainfall and localized flooding will also be possible late Sunday into Monday evening. Isolated storms are possible Tuesday and Wednesday afternoon, with the strongest activity producing hail and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but spotters are asked to report any flooding or strong winds. LMZ521-522-541>543-212000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 253 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are expected this evening. A few of the storms south of Algoma could produce wind gusts over 40 knots. Areas of fog could pose a hazard to boaters tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Scattered thunderstorms will pose a hazard to boaters at times Sunday night through Wednesday. Some of the storms could produce hail and strong winds Monday into Monday evening. RDM/Bersch
In the hours before
Special weather statement, Jun 20, 4:29 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Jun 20 2020
WIZ038-048-202215-
Outagamie WI-Winnebago WI-
429 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO AND SOUTHWESTERN
OUTAGAMIE COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rush Lake, or 9 miles northeast of Berlin, moving
northeast at 30 mph.
Local wind gusts in excess of 40 mph will be possible with this
storm. The storm is intensifying.
This strong thunderstorm will be near...
Oshkosh around 500 PM CDT.
Menasha around 515 PM CDT.
Other locations impacted by this storm include Butte Des Morts,
Highland Shore, Larsen, Lake Butte Des Morts, Winnebago, Rivermoor,
Winneconne, Harbor Springs, Medina and Clarks Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8876 4399 8889 4408 8889 4433 8864
4418 8840 4412 8840
TIME...MOT...LOC 2127Z 222DEG 17KT 4402 8878
RDMLocal storm report, Jun 20, 5:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FUNNEL CLOUD 2 W ALLENVILLE 44.13N 88.64W
06/20/2020 WINNEBAGO WI TRAINED SPOTTER
FUNNEL DROPPED OUT OF WALL CLOUD, WAS PRESENT BRIEFLY,
THEN WENT BACK TO THE WALL CLOUD. WAS NOT ABLE TO CONFIRM
CONTACT WITH GROUND OR NOT
&&
TIMMULocal storm report, Jun 20, 5:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO 1 N BUTTE DES MORTS 44.11N 88.65W
06/20/2020 WINNEBAGO WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO TOUCHDOWN. SPOTTER
LOCATED AT SKELETON BRIDGE NEAR HIGHWAY 45 LOOKING
NORTHWESTWARDS. LOCATION OF TORNADO ESTIMATED VIA RADAR.
&&
TIMMUSpecial weather statement, Jun 20, 5:18 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
518 PM CDT Sat Jun 20 2020
WIZ031-037-038-202300-
Waupaca WI-Shawano WI-Outagamie WI-
518 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAUPACA...WESTERN
OUTAGAMIE AND CENTRAL SHAWANO COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clintonville to near Fremont. Movement was
northeast at 25 mph.
Winds in excess of 40 mph and torrential rainfall will be possible
with these storms.
Locations impacted include...
Shawano, New London, Clintonville, Black Creek, Embarrass, Navarino
Wildlife Area, Hortonville, Belle Plaine, Shiocton and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4461 8890 4479 8853 4436 8836 4424 8875
4424 8879
TIME...MOT...LOC 2218Z 218DEG 20KT 4461 8882 4430 8876
KieckbuschSpecial weather statement, Jun 20, 5:33 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Green Bay WI 533 PM CDT Sat Jun 20 2020 WIZ038-048-049-202300- Calumet WI-Outagamie WI-Winnebago WI- 533 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALUMET... NORTHEASTERN WINNEBAGO AND SOUTH CENTRAL OUTAGAMIE COUNTIES UNTIL 600 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Oshkosh, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Menasha around 555 PM CDT. Appleton and High Cliff State Park around 600 PM CDT. Some rotation in the clouds has been noted at times. A severe thunderstorm warning may be issue if the storm intensifies. Other locations impacted by this storm include Larsen, Uw Fox Valley, Greenville, Allenville, Mikesville, Neenah and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4404 8857 4419 8870 4434 8845 4415 8828 TIME...MOT...LOC 2232Z 236DEG 23KT 4414 8858 RDM
Local storm report, Jun 20, 5:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM WATER SPOUT 5 SE OSHKOSH 43.96N 88.46W
06/20/2020 WINNEBAGO WI PUBLIC
WATERSPOUT REPORTED OVER LAKE WINNEBAGO HEADED
NORTHWARDS. RELAYED VIA WINNEBAGO EM
&&
TIMMUThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:41 AM CDT | Special Weather Statement | GRB | Portage | 49 min |
| Jun 20, 9:21 AM CDT | Areal Flood Advisory | GRB | Langlade, Marathon, Portage, Shawano, Wood | 4 hr |
| Jun 20, 9:25 AM CDT | Special Weather Statement | GRB | Portage | 50 min |
| Jun 20, 10:41 AM CDT | Areal Flood Advisory | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Shawano | 5 hr |
| Jun 20, 10:52 AM CDT | Special Weather Statement | GRB | Portage | 38 min |
| Jun 20, 2:12 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 33 min |
| Jun 20, 3:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Jun 20, 4:15 PM CDT | Special Weather Statement | GRB | Outagamie, Shawano, Waupaca | 45 min |
| Jun 20, 4:29 PM CDT | Special Weather Statement | GRB | Winnebago | 46 min |
| Jun 20, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 35 min |
| Jun 20, 5:07 PM CDT | Tornado Warning | GRB | Winnebago | 9 min |
| Jun 20, 5:18 PM CDT | Special Weather Statement | GRB | Outagamie | 42 min |
| Jun 20, 5:33 PM CDT | Special Weather Statement | GRB | Winnebago | 27 min |
| Jun 20, 6:37 PM CDT | Special Weather Statement | GRB | Brown | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.